Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 476, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Oct 7, 2002, 3:40 AM CDT for Madison County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2002, 3:40 AM CDT (08:40 UTC)
- Expired
- Oct 7, 2002, 4:25 AM CDT
- In force
- 45 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Madison County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 8.7 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1256 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1224 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
369 WUUS54 KJAN 070840 SVRJAN MSC089-070925- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 340 AM CDT MON OCT 7 2002 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MADISON COUNTY IN CENTRAL MISSISSIPPI * UNTIL 425 AM CDT * AT 340 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF CANTON...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL MADISON COUNTY DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. WINDS FROM 60 TO 70 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3249 9000 3254 9015 3269 9004 3262 8975
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 2:55 AM CDT, 45 minutes earlier.
Area forecast discussion, Oct 7, 2:55 AM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 255 AM CDT MON OCT 07 2002 PRIMARY FORECAST CONCERNS IN SHORT TERM REVOLVE AROUND COLD FRONTAL PASSAGE AND ASSOCIATED CONVECTIVE PRECIPITATION. FRONTAL PASSAGE LOOKS TO BE SLOW WITH BOUNDARY EVENTUALLY HANGING UP ALONG THE GULF COAST TONIGHT. THE OVERALL PATTERN SHOULD REMAIN A BIT ACTIVE THROUGH THE UPCOMING WEEK AS THE MEAN TROUGH POSITION REMAINS WEST OF THE LOWER MISSISSIPPI VALLEY REGION...ALLOWING SHORTWAVE ENERGY TO RIPPLE THROUGH A WEAK GULF COAST BAROCLINIC ZONE. BIGGEST QUESTIONS AT THIS TIME ARE RELATED TO SPECIFIC SHORTWAVE TROUGHS AND THEIR AFFECT ON THE FORECAST AREA. FOR TODAY...CURRENTLY DEALING WITH CONVECTIVE COMPLEX OVER NW HALF OF THE AREA. LATEST SFC DATA ANALYSIS INDICATES PREFRONTAL TROF ASSOC WITH COMPLEX INTO NW MS/NE LA...WHILE THE COLD FRONT APPEARS TO BE MOVING INTO CNTRL AR. BOTH THE 6HR FORECASTS OF THE ETA AND GFS ARE ON TRACK WITH COLD FRONT...AND BOTH ARE IN GENERAL AGREEMENT ON MASS FIELDS. BOTH MODELS IMPLY BEST CONVECTIVE PRECIP WILL FALL DURING THE MORNING OVER CNTRL/ERN PORTIONS OF THE AREA...WITH LESSER AMOUNTS THIS AFTN AS FRONT PROGRESSES SOUTH INTO GULF COAST MID LEVEL RIDGE. APPEARS THE GFS GETS A LITTLE TOO AGGRESSIVE WITH LOW LEVEL COLD ADVECTION LATER TODAY...AND WILL FOLLOW BLEND OF MET/MAV GUIDANCE FOR TEMPS. WILL MAKE LAST MINUTE DECISION ON PRECIP CHANCES FOR TODAY...BUT WILL MOST SURELY GO CATEGORICAL FOR PRE-NOON HOURS FOR SOME OF CNTRL/ERN ZONES DEPENDING ON POSTION OF COMPLEX. LEAST CHANCE FOR PRECIP SHOULD EXIST OVER NW ZONES WHERE DRY AIR ADVECTION WILL TAKE PLACE. FOR TONIGHT THROUGH TUESDAY NIGHT...THESE LOOK TO BE THE QUIETEST PERIODS OF THE FORECAST WITH WEAK SHORTWAVE RIDGE PROGRESSING OVER THE REGION. WILL CONTINUE TREND OF DRY WEATHER FOR THESE PERIODS. DO NOT EXPECT A BIG DROP IN TEMPS EITHER NIGHT AS CLOUD COVER WILL HINDER RADIATIONAL COOLING PROCESS. IN FACT...BOTH ETA AND GFS KEEP PRECIP WATER VALUES ABOVE 1.5 INCHES OVER SRN HALF OF AREA. FOR WEDNESDAY THROUGH FRIDAY...A RELATIVELY WEAK...BUT DISTINCT SHORTWAVE TROF WILL PROGRESS SLOWLY EAST ACROSS TX TOWARDS THE FORECAST AREA DURING THIS PERIOD. RAIN CHANCES WILL ONCE AGAIN BE ON THE INCREASE AS THIS SYSTEM INITIATES WARM/MOIST ADVECTION ALONG THE STALLED FRONT. GFS DEVELOPS A DISTINCT SOUTHERLY LOW LEVEL JET INTO WRN PORTIONS OF AREA BY THURSDAY. LOOKS LIKE A TAP FROM HIGH MOISTURE CONTENT AIRMASS OVER BAY OF CAMPECHE MAY SET UP AT THIS TIME...WOULDNT BE SUPRISED TO SEE LOCALLY HEAVY RAINFALL AS SHORTWAVE TROF AXIS PUSHES THROUGH FRIDAY. NO CHANGES ARE PLANNED TO LATEST FORECAST. LOOKING AHEAD TO NEXT WEEKEND...GFS CONTINUES TO INDICATE THAT STRONG HEIGHT FALLS WILL BE DEVELOPING OVER WRN HALF OF THE NATION. PATTERN MAY KEEP PATTERN UNSETTLED THIS WEEKEND...BUT TOO FAR OUT TO SAY HOW MUCH RIDGING MAY BE OVER AREA SO WILL KEEP CURRENT DRY FORECAST GOING. PRELIM NUMBERS... JAN 80/60/78/60/80 82123 MEI 80/60/79/58/81 83223 .JAN... AR...NONE LA...NONE MS...NONE 43
Hazardous weather outlook, Oct 6, 7:57 PM CDT, 7 hours 43 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 071200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 757 PM CDT SUN OCT 06 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE... ...THUNDERSTORMS... ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI AS THE NIGHT CONTINUES. ISOLATED STRONG THUNDERSTORMS MAY CONTAIN GUSTS UP TO 35 MPH...FREQUENT LIGHTNING STRIKES...AND LOCALLY VERY HEAVY RAINS. HOWEVER... SEVERE THUNDERSTORMS ARE NOT EXPECTED. THUNDERSTORM COVERAGE WILL INCREASE LATER TONIGHT FROM THE NORTHWEST...AS A COLD FRONT PUSHES TOWARD THE LOWER MISSISSIPPI RIVER VALLEY. THIS SIGNIFICANT COLD FRONT WILL MOVE STEADILY SOUTHEAST AND INTO THE FORECAST AREA BY 3 AM MONDAY MORNING. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.